Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2015, 5:49 PM EDT for Armstrong County, Butler County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2015, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 5, 2015, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 58 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:36 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 5, 2:36 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT FRI JUN 5 2015 .SYNOPSIS... A WEAK FRONT PASSES THROUGH TONIGHT WITH SOME SHOWERS AND STORMS. DRIER WEATHER RETURNS SATURDAY AFTERNOON AND NIGHT. A STRONGER FRONT APPROACHES BY MONDAY MORNING. && .NEAR TERM /THROUGH SATURDAY/... FRONT IS CURRENTLY POISED TO CROSS LAKE ERIE...AND EXPECT IT TO MOVE ACROSS THE CWA BETWEEN 22Z AND 04Z. LESS CAPPING/BETTER INSTABILITY THAN PAST DAYS HAS ALLOWED SHRA TO ALREADY START POPPING ACROSS THE AREA. EXPECT THIS TREND TO CONTINUE AHEAD OF THE FRONT...WITH LITTLE ORGANIZATION GIVEN THE WEAK FLOW REGIME. THUNDER ACTIVITY WILL INCREASE WITH THE APPROACH OF THE BOUNDARY...BUT NOTHING APPROACHING SEVERE IS ANTICIPATED. WILL KEEP POPS IN THE HIGH CHANCE/LOW LIKELY RANGE GIVEN THE DISORGANIZATION. A FEW SHRA MAY LINGER BEHIND THE BOUNDARY INITIALLY...BUT MOST ACTIVITY WILL DIURNALLY COLLAPSE BY LATE EVENING. ALTHOUGH THE SURFACE BOUNDARY WILL PROGRESS THROUGH THE ENTIRE CWA...LOW LEVEL MOISTURE WILL LINGER AND BECOME TRAPPED UNDERNEATH A LOW INVERSION...PROMOTING STRATUS FORMATION LATER TONIGHT. THIS MOISTURE WILL BE SLOW TO MIX OUT SATURDAY MORNING...AND A FEW ISOLATED SHRA/TSRA MAY POP DURING THE LATE MORNING/EARLY AFTERNOON HOURS MAINLY SOUTH OF I-70. NORTHEAST FLOW AROUND THE NORTHERN GREAT LAKES SURFACE HIGH WILL BE PUSHING IN DRIER AIR DURING THE AFTERNOON THOUGH...AND EXPECT THAT CLOUDS WILL DECREASE AND PRECIPITATION WILL END BY 00Z SUNDAY ACROSS THE AREA. BLENDED ECMWF TEMPERATURE FORECAST...WHICH HAS BEEN PERFORMING WELL LATELY...IN WITH PREVIOUS FOR LOWS TONIGHT. SATURDAY HIGHS WERE ALREADY NEAR GUIDANCE CONSENSUS AND DID NOT CHANGE MUCH. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... ATMOSPHERE DRIES OUT AS RIDGING ALOFT TAKES PLACE SATURDAY NIGHT...AT LEAST BRIEFLY. MID-LEVEL FLOW VEERS QUICKLY TO THE SOUTHWEST SUNDAY MORNING AS AN APPROACHING WAVE DE-AMPLIFIES THE RIDGE. LOW TO MID-LEVEL MOISTURE WILL BEGIN PUSHING BACK NORTHWARD IN ADVANCE OF THE WAVE...AND WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. HIGHER CHANCES WILL EXIST IN THE ELEVATED HEATING ZONES IN THE MOUNTAINS OF PA/WV/MD AND ALONG OUR NORTHERN ZONES WHERE WAVE TRACKS. ONLY EXPECTING AN ISOLATED THREAT THUNDERSTORM SOUTH OF PITTSBURGH. EXPECTING TEMPERATURES TO SHOOT UP QUICKLY SUNDAY AFTERNOON AS STRONG WARM AIR ADVECTION AND MIXING OCCURS. WENT A FEW NOTCHES ABOVE GUIDANCE FOR THIS PERIOD. COLD FRONT APPROACHES LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. MODEL TIMING HAS THUS FAR HAD SHOWERS AND THUNDERSTORMS ADVANCING THROUGH WHEN TIMING IS NOT FAVORABLE FOR STRENGTHENING OF THUNDERSTORMS. HOWEVER...GLANCING AT THE LATEST 12Z ECMWF...TIMING IN THAT SCENARIO IS PUSHED BACK AROUND 12 HRS. WITH MODERATE INSTABILITY AND SHEAR PROFILES...EXACT TIMING OF THE FRONT COULD HAVE LARGE IMPLICATIONS ON THE STRENGTH OF THE ASSOCIATED PRECIPITATION. THIS WILL NEED TO BE MONITORED CLOSELY IN THE COMING FORECASTS. REGARDLESS OF TIMING...THE DEEPER MOISTURE ASSOCIATED WITH THE FRONT WILL MORE THAN LIKELY HANG UP IN OUR SOUTHERN ZONES INTO LATE MONDAY NIGHT AS THE FRONT SPLAYS OUT WSW TO ENE AND THE MID AND UPPER-LEVEL FLOW RUNS MORE PARALLEL. TAX && .LONG TERM /TUESDAY THROUGH THURSDAY/... MUCH BETTER CHANCE FOR SHOWERS AND STORMS SUNDAY NIGHT AND MONDAY AS A MORE POTENT COLD FRONT WILL CROSS THE REGION. AREA WILL DRY OUT BEHIND THE FRONT AS HIGH PRESSURE BUILDS IN THROUGH MIDWEEK. ANOTHER SYSTEM WILL APPROACH THE AREA ON THURSDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... EXPECTING VFR IN THE MEAN FOR THE AFTERNOON INTO THE EVENING HOURS. SCT-BKN CU BETWEEN 3K AND 4K FEET WILL DOMINATE. SCATTERED SHRA/TSRA ARE EXPECTED AHEAD OF A COLD FRONT. ANY RESTRICTIONS FROM THESE WOULD BE QUITE BRIEF AND DIFFICULT TO TIME...SO WILL CONTINUE TO HANDLE WITH VCTS. THE FRONT WILL REACH FKL AROUND 22Z...PIT/HLG BY 00Z...AND MGW BY 02Z. SOME LIGHT SCATTERED SHRA MAY LINGER THROUGH THE EVENING. BEHIND THE FRONT OVERNIGHT...NORTHERLY FLOW AND LINGERING LOW LEVEL MOISTURE WILL PROMOTE MVFR TO IFR CIGS AREAWIDE...WITH FKL/DUJ MOST LIKELY TO SEE THE MORE IMPACTFUL CIGS. 3-5 MILE VIS IN BR IS EXPECTED AS WELL. LOW CLOUDS WILL LINGER THROUGH MIDMORNING...AND THEN CIGS WILL LIFT INTO A SCT-BKN VFR CU DECK BY MIDDAY. .OUTLOOK.../SATURDAY THROUGH TUESDAY/... MORE RESTRICTIONS ARE POSSIBLE ON SUNDAY AS LOW LEVEL MOISTURE AND SHOWER CHANCES INCREASE...AND WITH A MONDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 5, 2:40 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT FRI JUN 5 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-061845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 240 PM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEPENDING ON THE TIMING OF A COLD FRONT...STRONG TO SEVERE THUNDERSTORMS COULD FORM EARLY MONDAY INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 4:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT FRI JUN 5 2015
PAZ013-052100-
LAWRENCE-
436 PM EDT FRI JUN 5 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAWRENCE COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKWOOD...OR NEAR NEW
CASTLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...OAKWOOD...NEW CASTLE NORTHWEST...BESSEMER...SOUTH NEW
CASTLE AND S.N.P.J..
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 3 AND 4.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 14.
LAT...LON 4104 8024 4087 8046 4097 8052 4106 8052
4110 8046
TIME...MOT...LOC 2035Z 296DEG 9KT 4104 8047
15Special weather statement, Jun 5, 4:45 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT FRI JUN 5 2015 OHZ059-WVZ003-004-052100- BELMONT-MARSHALL-OHIO- 445 PM EDT FRI JUN 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BELMONT... SOUTHWESTERN OHIO AND NORTHEASTERN MARSHALL COUNTIES... AT 444 PM EDT...A STRONG THUNDERSTORM WAS OVER WHEELING...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHEELING...MARTINS FERRY...BELLAIRE...BETHLEHEM...TRIADELPHIA... SHADYSIDE...MCMECHEN...BRIDGEPORT...BENWOOD...BROOKSIDE...SHERRARD... DALLAS AND ELM GROVE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 224 AND 225. INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 8. INTERSTATE 470 IN OHIO BETWEEN MILE MARKERS 3 AND 6. INTERSTATE 470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. EXPECT A RAPID HALF...TO ONE INCH OF RAINFALL. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4005 8081 4011 8071 4002 8052 3991 8070 TIME...MOT...LOC 2044Z 312DEG 10KT 4005 8072 15
Local storm report, Jun 5, 5:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD WHEELING 40.08N 80.70W
06/05/2015 OHIO WV 911 CALL CENTER
IN DOWNTOWN WHEELING...MAIN STREET FLOODED WITH
NUMEROUS VEHICLES STUCK IN WATER
&&
EVENT NUMBER PBZ1501748
24Special weather statement, Jun 5, 5:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 518 PM EDT FRI JUN 5 2015 PAZ014-052200- BUTLER- 518 PM EDT FRI JUN 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUTLER COUNTY... AT 518 PM EDT...A STRONG THUNDERSTORM WAS NEAR SLIPPERY ROCK...OR 9 MILES SOUTHEAST OF GROVE CITY...MOVING EAST AT 15 MPH. WINDS GUSTS BETWEEN 40 AND 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHICORA...PARKER...BRUIN...WEST LIBERTY...PETROLIA...KARNS CITY... FAIRVIEW...WEST SUNBURY AND HOOKER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4099 8007 4110 8001 4110 7969 4088 7969 TIME...MOT...LOC 2118Z 280DEG 13KT 4103 8000 24
Special weather statement, Jun 5, 5:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT FRI JUN 5 2015
PAZ029-031-075-WVZ004-052215-
WASHINGTON-GREENE-FAYETTE-MARSHALL-
523 PM EDT FRI JUN 5 2015
...A LINE OF THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN WILL
AFFECT NORTHWESTERN FAYETTE... GREENE...SOUTHERN WASHINGTON AND
MARSHALL COUNTIES...
AT 522 PM EDT...THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN WERE
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF EAST WASHINGTON TO
POWHATAN POINT...AND MOVING EAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH AND RAINFALL AT THE RATE OF ONE TO TWO
INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNDSVILLE...WAYNESBURG...CALIFORNIA...BENTLEYVILLE...BROWNSVILLE...
FREDERICKTOWN-MILLSBORO...POWHATAN POINT...JEFFERSON BORO...
FAIRDALE...CAMERON...ISABELLA...ELLSWORTH...ROGERSVILLE...WEST
BROWNSVILLE...WEST FINLEY...ROSCOE...DEEMSTON...EIGHTY FOUR...
COKEBURG AND NEWELL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 24 AND
26...BETWEEN MILE MARKERS 32 AND 33...AND BETWEEN MILE MARKERS 36
AND 38.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 21...AND
BETWEEN MILE MARKERS 22 AND 31.
PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 30 AND 35.
THE TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3972 8083 3978 8085 3980 8082 3984 8083
3987 8079 3990 8081 3992 8078 3991 8076
3992 8076 4017 8012 4006 7973 3975 8008
TIME...MOT...LOC 2122Z 292DEG 13KT 4012 8014 3988 8084
15Special weather statement, Jun 5, 5:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT FRI JUN 5 2015
PAZ021-073-052200-
WESTMORELAND-ALLEGHENY-
529 PM EDT FRI JUN 5 2015
...A CLUSTER OF THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN WILL
AFFECT SOUTHEASTERN ALLEGHENY AND WEST CENTRAL WESTMORELAND
COUNTIES...
AT 527 PM EDT...A CLUSTER OF THUNDERSTORM WAS CENTERED NEAR
PLEASANT HILLS...OR NEAR MCKEESPORT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 45 MPH...HALF INCH HAIL...AND A RAPID HALF...TO
ONE INCH OF RAIN ARE POSSIBLE WITH THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...BETHEL PARK...MONROEVILLE...MCKEESPORT...WEST MIFFLIN...
BALDWIN...MURRYSVILLE...WILKINSBURG...WHITEHALL...SOUTH PARK
TOWNSHIP...MUNHALL...JEFFERSON HILLS...NORTH VERSAILLES...
BRENTWOOD...SWISSVALE...CASTLE SHANNON...PLEASANT HILLS...WHITE
OAK...CLAIRTON AND FOREST HILLS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA NEAR MILE MARKER 48.
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 58 AND 65.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 72 AND 78.
PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 50 AND 53.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4016 7974 4023 7997 4024 7996 4024 7994
4025 7992 4030 8006 4045 7998 4042 7966
TIME...MOT...LOC 2127Z 295DEG 12KT 4035 7995
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:36 PM EDT | Special Weather Statement | PBZ | Lawrence | 24 min |
| Jun 5, 5:18 PM EDT | Special Weather Statement | PBZ | Butler | 42 min |
| Jun 5, 5:23 PM EDT | Special Weather Statement | PBZ | Greene | 52 min |
| Jun 5, 5:29 PM EDT | Special Weather Statement | PBZ | Allegheny | 31 min |
| Jun 5, 6:02 PM EDT | Special Weather Statement | PBZ | Westmoreland | 28 min |
| Jun 5, 6:17 PM EDT | Special Weather Statement | PBZ | Westmoreland | 28 min |
| Jun 5, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 25 min |
| Jun 5, 6:40 PM EDT | Special Weather Statement | PBZ | Fayette | 50 min |
| Jun 5, 7:10 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 2 hr |
| Jun 5, 7:10 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jun 5, 3:31 PM EDT | Special Weather Statement | PBZ | Jefferson | 29 min |
| Jun 5, 4:59 PM EDT | Areal Flood Advisory | PBZ | Belmont | 2 hr |
| Jun 5, 4:45 PM EDT | Special Weather Statement | PBZ | Ohio | 15 min |
| Jun 5, 5:06 PM EDT | Flash Flood Warning | PBZ | Marshall, Ohio | 114 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.